MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309644
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported during use of the bd luer-lok¿ syringe with bd precisionglide¿ needle ¿the clinical manager reported that when the bd syringe needle was inserted into vial to draw up medication, the needle separated from the hub and stuck in the rubber stopper of the medication vial.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation results: a single black and white photo was received depicting two heparin medicine vials with needle cannulas sticking out of the vials¿ stoppers.The product was reported to be from batch #7210935 (p/n 309644).One vial was almost empty of liquid and one vial was more than half full of liquid.The cannulas in the photo are by themselves without the needle hubs and syringes.The cannulas are visibly inserted at an angle into the stoppers at approximately 30-45 degrees.A needle which separates from the needle hub is a rejectable condition.However, it appears that the needles were inserted into the vials at a large angle, instead of perpendicular to the stopper, which potentially contributed to the failure.Since no samples were returned and the photo is of poor quality, further investigation is not possible.Based on the available information, the failure cannot be attributed to the manufacturing process.Dhr review for batch 7210935 (p/n 309644): manufacturing dates: 08/04/2017 to 08/05/2017.Batch quantity was 360,000.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7210935 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Bd canaan was not able to duplicate or confirm the customer's indicated failure.Root cause and capa not required based on severity and occurrence level defined for this complaint.

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7389147
Report Number1213809-2018-00210
Device Sequence Number1007117
Product Code FMF
UDI-Device Identifier30382903096443
UDI-Public30382903096443
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number309644
Device Lot Number7210935
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;